MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0374
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer declined the option to have their glidescope bflex 5.0 single-use bronchoscope returned to verathon for evaluation.Since the device was not returned to verathon for evaluation, the exact root cause could not be determined.However, based on additional information and photos received from the customer, it was identified that the glidescope bflex 5.0 single-use bronchoscope was used in combination with a covidien medtronic broncho cath endobronchial tube which is a double-lumen tube.Currently the bflex 5.0 bronchoscope does not support use with the double-lumen tube type.The "glidescope bflex bronchoscope - endotracheal tube compatibility" table found in the glidescope bflex single-use bronchoscopes operations & maintenance manual (omm) currently only lists the compatibility of the glidescope bflex single-use bronchoscopes with certain endotracheal tubes, double-lumen tubes, and airway catheters.The double-lumen tube used during the procedure has not been validated by verathon for compatibility for use with the glidescope bflex 5.0 single-use bronchoscope.Any usage of the glidescope bflex bronchoscope outside of what is listed in the omm is outside of verathon's released labeling.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported via medwatch form fda 3500a that during a patient procedure, using a glidescope bflex 5.0 single-use bronchoscope, the distal components of the scope had broken off into the tracheal lumen of the double-lumen tube.The tip of the exterior shell of the scope had separated from the interior components.One lung ventilation was initiated without issue to prevent passage of the components further down the tracheal lumen.The object was removed from the tracheal lumen with assistance from interventional pulmonology.No patient harm was reported.

Brand Name
GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key14844673
Report Number9615393-2022-00109
Device Sequence Number4640347
Product Code EOQ
UDI-Device Identifier10879123006339
UDI-Public011087912300633910FS2
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model Number0570-0374
Device Catalogue Number0570-0375
Device Lot NumberFS221700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Initial Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight68 KG
Patient RaceBlack Or African American